MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLAZER DX-20; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION BLAZER DX-20; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86700
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported that the patient experienced a cardiac tamponade and effusion.During an ablation procedure to treat atrial tachycardia, after placing the catheters in the coronary sinus (cs), "hra", "his", right ventricle (rv) and "halo," mapping was performed with an intellamap orion catheter, and radiofrequency (rf) ablation was performed using an intellanav mifi open-irrigated ablation catheter.A blazer dx catheter was placed right atrium ventricular free-wall side, and underwent an electrophysiology study (eps).Four other non-boston scientific catheters were also used during the procedure.After the procedure, when the intellanav mifi open-irrigated ablation catheter was completely pulled out from the patient's body, and hemostasis was performed at the groin, the patient's blood pressure dropped rapidly.A cardiac tamponade was observed by echocardiogram, so pericardial drainage was performed.Although the physician did not know the cause of the effusion, there was possibility that perforation might have been caused because the atrial wall on ablation site was thin.It was unknown which catheter caused or contributed to the event.No resistance was felt while maneuvering the catheters.

Brand Name
BLAZER DX-20
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9410676
Report Number2134265-2019-14920
Device Sequence Number11221237
Product Code DRF
UDI-Device Identifier08714729780519
UDI-Public08714729780519
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model Number86700
Device Catalogue Number86700
Device Lot Number0023536994
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date12/04/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTELLAMAP ORION CATHETER; INTELLANAV MIFI OPEN-IRRIGATED ABLATION CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR